Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 12, 2000, 5:44 PM EDT for Tioga County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 5:44 PM EDT (21:44 UTC)
- Expired
- Sep 12, 2000, 6:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tioga County, NY
The radar
The Binghamton radar (KBGM), 34 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WUUS51 KBGM 122146 SVRBGM NYC107-122245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 544 PM EDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIOGA COUNTY IN CENTRAL NEW YORK. * UNTIL 645 PM EDT. * AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR SPENCER...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANDOR AND CATATONK AROUND 550 PM EDT. JENKSVILLE AND WELTONVILLE AROUND 555 PM EDT. NEWARK VALLEY AND WEST NEWARK AROUND 600 PM EDT. BERKSHIRE AND EAST BERKSHIRE AROUND 605 PM EDT. IN ADDITION TO THIS STORM CELL...OTHER THUNDERSTORMS ALONG A LINE OF STORMS THAT EXTENDS SOUTHWEST INTO PENNSYLVANIA MAY BECOME SEVERE AS THEY MOVE NORTHEAST INTO TIOGA COUNTY. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. TORRENTIAL DOWNPOURS AND STRONG WINDS WILL OCCUR WITH THIS STORM. TAKE SHELTER UNTIL THE STORM PASSES. WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND FLOODING OF POOR DRAINAGE AREAS. LAT...LON 4229 7658 4211 7654 4216 7608 4240 7615 $$ JAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:30 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 12, 2:30 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT TUE SEP 12 2000 APPROACHING COLD FRONT CROSSES THE FA MAINLY BETWEEN 00Z AND 06Z THIS EVENING. NOT ALOT GOING ON WITH THE FRONT PRECIP-WISE. SOME PRECIP FIRING UP IN LAKE CONVERGENCE NEAR BUF...BUT EXPECT SOME MORE DEVELOPMENT AS THE AFTERNOON WEARS ON. SHRA/TSRA SHOULD BE CONFINED MAINLY TO THE EVENING HOURS ACROSS THE WESTERN ZONES AND TAPER OFF AFTER MID ACROSS THE EAST. HIGH PRESSURE AND DRIER AIR TAKE OVER FOR WED. PLENTY OF CU FORMED ACROSS MI BY MID MORNING TODAY BEHIND THE FRONT...BUT HAD THINNED CONSIDERABLY BY EARLY AFTN. WILL PROBABLY BE THE SAME AROUND HERE SO DO NOT THINK THE CU WILL BE AROUND LONG ENOUGH TO CHANGE CURRENT MOSTLY SUNNY FORECAST. ANY DIURNAL CU WILL DISSIPATE LEAVING MOSTLY CLEAR SKIES FOR WED NIGHT. THURSDAY...A BIT OF MODEL DIFFERENCE BRINGING THE NEXT SYSTEM EWD WITH THE ETA A BIT FASTER THAN THE AVN. ETA BRINGS SOME PRECIP INTO WRN ZONES LATER IN THE AFTN WHILE THE AVN BRINGS NO PRECIP UNTIL THURSDAY NIGHT. WILL TREND TWD THE SLOWER SOLUTION AND KEEP POPS OUT DURING THE DAY THURSDAY FOR NOW. .BGM...NONE. JL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:18 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 57 min |
| Sep 12, 4:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
| Sep 12, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Cortland, Tioga, Tompkins | 60 min |
| Sep 12, 6:03 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 57 min |
| Sep 12, 6:48 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.